Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 133, NWS Atlanta, GA

June 18, 2015Forsyth County, Gwinnett County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2015, 4:42 PM EDT for Forsyth County, Gwinnett County, Georgia. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 4:42 PM EDT (20:42 UTC)
Expired
Jun 18, 2015, 5:03 PM EDT
In force
21 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Forsyth County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:45 PM EDTTSTM WND DMG2 W Buford Dam-Lake Lan, GA15 TREES DOWN... 2 TREES DOWN ON 2 HOUSES IN THE CHATTAHOOCHEE RIVER CLUB OFF OF HIGHWAY 20

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WUUS52 KFFC 182042
SVRFFC
GAC117-135-182115-
/O.NEW.KFFC.SV.W.0133.150618T2042Z-150618T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTHWESTERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 515 PM EDT

* AT 441 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUMMING...
  AND IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CUMMING AND SUGAR HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3419 8405 3418 8406 3416 8406 3409 8407
      3410 8419 3420 8417 3420 8405
TIME...MOT...LOC 2041Z 123DEG 1KT 3415 8413 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
687 
WWUS52 KFFC 182103
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT THU JUN 18 2015

GAC117-135-182113-
/O.CAN.KFFC.SV.W.0133.000000T0000Z-150618T2115Z/
GWINNETT GA-FORSYTH GA-
503 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GWINNETT AND
SOUTHWESTERN FORSYTH COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3419 8405 3418 8406 3416 8406 3409 8407
      3410 8419 3420 8417 3420 8405
TIME...MOT...LOC 2101Z 123DEG 1KT 3415 8414 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:53 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 18, 2:53 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 PM EDT THU JUN 18 2015

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

AS EXPECTED THERE HAS BEEN MORE CONVECTIVE ACTIVITY TODAY AS THE
GRIP OF HIGH PRESSURE BEGINS TO LOOSEN. SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING
HOURS BEFORE BEGINNING TO DIMINISH AFTER SUNSET. SOME THUNDERSTORMS
MAY REACH SEVERE LIMITS DURING THIS TIME WITH ABUNDANT INSTABILITY
IN PLACE. PLENTY OF DOWNDRAFT CAPE WILL CONTRIBUTE TO THE DAMAGING
WIND THREAT. HOT TEMPERATURES WILL PREVAIL OUTSIDE OF THE SHOWERS
AND THUNDERSTORMS WITH HEAT INDEX VALUES IN SOME LOCATIONS
CONTINUING TO REACH HEAT ADVISORY CRITERIA. THEREFORE THE PRESENT
HEAT ADVISORY WILL CONTINUE FOR APPLICABLE AREAS UNTIL 8 PM THIS
EVENING.

TEMPERATURES TOMORROW WILL BE COOLER AGAIN. RESULTANT HEAT INDICES
LOOK TO BE BELOW HEAT ADVISORY CRITERIA FOR MOST AREAS...BUT A FEW
LOCATIONS WILL BE BORDERLINE. WILL ALLOW EVENING AND MIDNIGHT SHIFTS
TO ONCE AGAIN EVALUATE THIS POTENTIAL. REGARDLESS...THE CHANCE FOR
SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN AGAIN...ESPECIALLY
DURING THE HEAT OF THE AFTERNOON.

RW

.LONG TERM /SATURDAY THROUGH THURSDAY/...

CURRENT EXTENDED FORECAST GRIDS LOOK GOOD AND MINIMAL CHANGES WERE
MADE FOR THIS UPDATE. PLEASE SEE THE PREVIOUS LONG TERM FORECAST
DISCUSSION BELOW.

20

PREV LONG TERM FORECAST DISCUSSION.../ISSUED 336 AM EDT THU JUN 18
2015/

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER RIDGE THAT HAS BEEN SUCH A DOMINANT FEATURE RECENTLY...BREAKS
DOWN FOR THE WEEKEND AS THE REMNANTS OF BILL SWING ACROSS THE OHIO
VALLEY AS AN UPPER LEVEL WAVE. ALTHOUGH THIS IS WELL NORTH OF THE
CWA...IT MAY BE CLOSE ENOUGH TO ALLOW CONVECTIVE ACTIVITY TO PERSIST
INTO SATURDAY NIGHT. GUIDANCE IS KEEPING PRECIP MINIMAL ON SUNDAY
AND SOMEWHAT ON MONDAY. WENT WITH 20 PERCENT IN THE GRIDS SO DIDNT
KEEP IT DRY BUT POPS MAY BE A LITTLE OVERDONE THESE DAYS.

BY TUESDAY...ANOTHER UPPER RIDGE IS BUILDING INTO THE SOUTHEAST FROM
THE WEST AND THIS REMAINS ACROSS THE AREA THROUGH THE REMAINDER OF
THE LONG TERM. UNFORTUNATELY...THIS WILL BRING BACK THE RETURN OF
THE WELL ABOVE AVERAGE TEMPERATURES WITH THE MID TO UPPER 90S ACROSS
NORTH GEORGIA AND UPPER 90S TO LOWER 100S ACROSS CENTRAL GEORGIA. IF
THIS PANS OUT...LOOKS LIKE WE COULD POTENTIALLY BREAK A FEW HIGH
TEMPERATURE RECORDS ACROSS CENTRAL GEORGIA.

11

&&

CLIMATE...

RECORDS FOR 06-18

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1944     69 1963     76 1944     54 1974
                1933        1914        1926
   KATL     101 1944     67 1914     78 1881     56 1899
   KMCN     101 1944     73 1955     76 1912     57 1995
                                                    1899
   KCSG      99 1998     79 1961     75 2009     59 1961
                                        1998

RECORDS FOR 06-19

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     104 1933     71 1972     74 1944     56 1927
                                        1924
                                        1921
   KATL      99 1933     72 1972     76 1952     55 1965
   KMCN     100 1990     76 1972     76 1952     56 1961
                                        1925
   KCSG      99 1990     76 1995     75 2011     58 1961
                            1989        2004
                            1985        1990

RECORDS FOR 06-20

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 1933     69 1961     75 2009     58 2008
                                                    1985
                                                    1965
   KATL      98 1933     67 1961     76 2011     56 1965
   KMCN     102 1990     74 1972     76 1964     55 1965
                1897        1961        1950
   KCSG     102 1984     71 1961     76 2011     56 1965

&&

AVIATION...
18Z UPDATE...
SCATTERED CONVECTION WILL CONTINUE TO INCREASE THROUGH THE
AFTERNOON AND DIMINISH AFTER SUNSET. PLENTIFUL DIURNAL CU CAN BE
EXPECTED OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS. WINDS WILL
STAY FROM THE WEST SIDE...GENERALLY LESS THAN 8KTS...EXCEPT
STRONGER AND VRB IN THUNDERSTORMS.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  94  73  94 /  20  30  30  20
ATLANTA         75  91  75  91 /  20  30  10  20
BLAIRSVILLE     68  85  67  85 /  20  40  30  40
CARTERSVILLE    72  91  72  91 /  20  30  10  20
COLUMBUS        74  93  74  94 /  20  20   5  20
GAINESVILLE     73  90  73  90 /  20  40  30  20
MACON           74  95  73  95 /  20  30  10  20
ROME            72  91  72  92 /  20  30  20  30
PEACHTREE CITY  73  92  72  92 /  20  30  10  20
VIDALIA         75  97  75  96 /  20  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...
CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...
GREENE...HANCOCK...HOUSTON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MARION...MONROE...MONTGOMERY...
MORGAN...OCONEE...OGLETHORPE...PEACH...PULASKI...PUTNAM...
SCHLEY...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...RW
LONG TERM....20
AVIATION...RW
Hazardous weather outlook, Jun 18, 12:00 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT THU JUN 18 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1200 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HIGH HEAT INDEX VALUES AGAIN THIS AFTERNOON...

DISCUSSION...

ABOVE NORMAL TEMPERATURES AND HIGH HEAT INDEX VALUES WILL OCCUR ONCE
AGAIN THIS AFTERNOON. HEAT INDEX VALUES OF 105-109 ARE EXPECTED
ACROSS PARTS OF CENTRAL AND EAST GEORGIA AND A HEAT ADVISORY IS IN
EFFECT FOR THAT AREA. PLEASE SEE THE HEAT ADVISORY /ATLNPWFFC/ FOR
MORE DETAILS. EVEN FOR THOSE NOT IN THE HEAT ADVISORY...IT WILL
STILL BE HOT AND ANYONE SPENDING TIME OUTSIDE SHOULD FOLLOW HEAT
SAFETY RULES.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING ACROSS NORTH AND CENTRAL GEORGIA. A FEW OF THESE COULD BE
STRONG TO SEVERE WITH GUSTY WINDS. LIGHTNING AND HEAVY RAINS WILL BE
ADDITIONAL HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY. IT
APPEARS HEAT INDICES WILL REMAIN BELOW 105 FRIDAY THROUGH SUNDAY.
AFTER THIS THOUGH...ANOTHER UPPER RIDGE BUILDS INTO THE REGION AND
TEMPERATURES WARM A FEW DEGREES AGAIN NEXT WEEK. HEAT INDICES MAY
REACH OR EXCEED 105 ONCE AGAIN BY THE MIDDLE OF NEXT WEEK.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF STRONG OR SEVERE WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 18, 4:27 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT THU JUN 18 2015

GAZ042-053-182100-
CARROLL GA-COWETA GA-
427 PM EDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND COWETA COUNTIES UNTIL 500 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITESBURG...OR 9 MILES NORTHWEST OF
NEWNAN...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS CARROLL AND COWETA COUNTIES THROUGH 500 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...WHITESBURG...MADRAS...DUNAWAY GARDENS...ROSCOE...PLANT YATES
AND ARNCO-SARGENT.

LAT...LON 3352 8482 3351 8482 3351 8471 3339 8472
      3344 8498 3353 8499
TIME...MOT...LOC 2027Z 263DEG 16KT 3347 8490
Local storm report, Jun 18, 4:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             2 SSW MORGAN            33.72N  85.08W
06/18/2015  E0.70 INCH       HARALSON           GA   PUBLIC

            THE PUBLIC REPORTED DIME SIZED HAIL BETWEEN BREMAN AND
            TEMPLE.

&&

EVENT NUMBER FFC1500364

20
Special weather statement, Jun 18, 4:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT THU JUN 18 2015

GAZ053-182100-
COWETA GA-
435 PM EDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN COWETA COUNTY UNTIL 500 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST NEWNAN...OR NEAR NEWNAN...MOVING
NORTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT
MOVES ACROSS COWETA COUNTY THROUGH 500 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...MORELAND AND EAST NEWNAN.

LAT...LON 3328 8474 3329 8483 3341 8483 3338 8466
TIME...MOT...LOC 2035Z 215DEG 6KT 3332 8478

DJN
Special weather statement, Jun 18, 4:38 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT THU JUN 18 2015

GAZ002>004-182115-
CATOOSA GA-WHITFIELD GA-WALKER GA-
438 PM EDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN CATOOSA...WHITFIELD AND WALKER COUNTIES UNTIL 515 PM EDT...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LA FAYETTE...OR OVER LAFAYETTE...MOVING EAST
AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS CATOOSA...WHITFIELD AND WALKER COUNTIES THROUGH 515 PM
EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAFAYETTE...LA FAYETTE...NOBLE...NAOMI...BEAUMONT...ROCK SPRING...
LINWOOD...SUTTLES MILL...VILLANOW AND WOOD STATION.

LAT...LON 3486 8510 3460 8508 3461 8536 3480 8539
TIME...MOT...LOC 2037Z 263DEG 15KT 3472 8529
Local storm report, Jun 18, 4:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     2 NE BIG CREEK          34.14N  84.14W
06/18/2015                   FORSYTH            GA   EMERGENCY MNGR

            THE FORSYTH COUNTY EMERGENCY MANAGER REPORTED 4-5 TREES
            DOWN ON ROADS AND POWER LINES IN THE SOUTHWESTERN
            PORTION OF THE COUNTY.

&&

EVENT NUMBER FFC1500365

20
Special weather statement, Jun 18, 4:40 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT THU JUN 18 2015

GAZ055>057-182115-
HENRY GA-SPALDING GA-CLAYTON GA-
440 PM EDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN HENRY...SPALDING AND CLAYTON COUNTIES UNTIL 515 PM EDT...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAMPTON...OR 9 MILES NORTH OF GRIFFIN...
MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS HENRY...SPALDING AND CLAYTON COUNTIES THROUGH 515 PM
EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCDONOUGH...HAMPTON...LOVEJOY...SUNNY SIDE...LUELLA AND ATLANTA MOTOR
SPEEDWAY.

LAT...LON 3333 8438 3343 8437 3345 8417 3332 8416
TIME...MOT...LOC 2039Z 262DEG 15KT 3338 8431

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:00 PM EDTSpecial Weather StatementFFCTaylor30 min
Jun 17, 8:24 PM EDTSpecial Weather StatementFFCMacon36 min
Jun 17, 9:38 PM EDTSpecial Weather StatementFFCWebster52 min
Jun 17, 10:40 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee, Stewart35 min
Jun 18, 3:25 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 43 more17 hr
Jun 18, 2:20 PM EDTSpecial Weather StatementFFCBartow25 min
Jun 18, 2:33 PM EDTSpecial Weather StatementFFCBarrow42 min
Jun 18, 2:43 PM EDTSpecial Weather StatementFFCOglethorpe47 min
Jun 18, 2:50 PM EDTSpecial Weather StatementFFCTroup40 min
Jun 18, 2:58 PM EDTSpecial Weather StatementFFCGlascock47 min
Jun 18, 3:00 PM EDTSpecial Weather StatementFFCGwinnett45 min
Jun 18, 3:10 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding50 min
Jun 18, 3:22 PM EDTSpecial Weather StatementFFCClarke, Jackson, Madison38 min
Jun 18, 3:24 PM EDTSpecial Weather StatementFFCCobb51 min
Jun 18, 3:27 PM EDTSpecial Weather StatementFFCGlascock33 min
Jun 18, 3:35 PM EDTSpecial Weather StatementFFCTroup25 min
Jun 18, 3:40 PM EDTSpecial Weather StatementFFCPaulding35 min
Jun 18, 3:40 PM EDTSevere Thunderstorm WarningFFCBaldwin50 min
Jun 18, 3:48 PM EDTSevere Thunderstorm WarningFFCCarroll42 min
Jun 18, 3:51 PM EDTSpecial Weather StatementFFCGordon24 min
Jun 18, 3:57 PM EDTSpecial Weather StatementFFCWashington33 min
Jun 18, 4:00 PM EDTSpecial Weather StatementFFCForsyth30 min
Jun 18, 4:09 PM EDTSpecial Weather StatementFFCHancock36 min
Jun 18, 4:14 PM EDTSpecial Weather StatementFFCPolk31 min
Jun 18, 4:16 PM EDTSevere Thunderstorm WarningFFCForsyth29 min
Jun 18, 4:19 PM EDTSpecial Weather StatementFFCBaldwin26 min
Jun 18, 4:27 PM EDTSpecial Weather StatementFFCCoweta33 min
Jun 18, 4:35 PM EDTSpecial Weather StatementFFCCoweta25 min
Jun 18, 4:38 PM EDTSpecial Weather StatementFFCWalker37 min
Jun 18, 4:40 PM EDTSpecial Weather StatementFFCHenry35 min
Jun 18, 4:41 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fayette, Fulton49 min
Jun 18, 4:47 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield28 min
Jun 18, 4:57 PM EDTSpecial Weather StatementFFCGwinnett33 min
Jun 18, 4:58 PM EDTSpecial Weather StatementFFCDawson, Lumpkin32 min
Jun 18, 5:02 PM EDTSpecial Weather StatementFFCGreene, Taliaferro28 min
Jun 18, 5:11 PM EDTSpecial Weather StatementFFCMorgan34 min
Jun 18, 5:13 PM EDTSpecial Weather StatementFFCHaralson, Polk32 min
Jun 18, 5:20 PM EDTSpecial Weather StatementFFCClayton, Fayette25 min
Jun 18, 5:24 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton, Henry20 min
Jun 18, 5:30 PM EDTSpecial Weather StatementFFCRockdale45 min
Jun 18, 5:33 PM EDTSpecial Weather StatementFFCHarris27 min
Jun 18, 5:38 PM EDTSevere Thunderstorm WarningFFCButts, DeKalb, Gwinnett, Henry, Newton, Rockdale22 min
Jun 18, 5:50 PM EDTSpecial Weather StatementFFCTowns25 min
Jun 18, 5:55 PM EDTSpecial Weather StatementFFCLamar35 min
Jun 18, 5:58 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale, Walton32 min
Jun 18, 6:06 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton39 min
Jun 18, 6:12 PM EDTSevere Thunderstorm WarningFFCCrawford, Taylor, Upson33 min
Jun 18, 6:17 PM EDTSpecial Weather StatementFFCTowns28 min
Jun 18, 6:23 PM EDTSpecial Weather StatementFFCOconee22 min
Jun 18, 6:27 PM EDTSpecial Weather StatementFFCStewart33 min
Jun 18, 6:34 PM EDTSpecial Weather StatementFFCBarrow, Walton26 min
Jun 18, 6:34 PM EDTSevere Thunderstorm WarningFFCStewart26 min
Jun 18, 6:51 PM EDTSpecial Weather StatementFFCClarke, Oconee24 min
Jun 18, 7:04 PM EDTSpecial Weather StatementFFCTwiggs26 min
Jun 18, 7:06 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Twiggs24 min
Jun 18, 7:25 PM EDTSpecial Weather StatementFFCBibb, Monroe, Peach35 min
Jun 18, 7:59 PM EDTSpecial Weather StatementFFCBibb, Jones, Monroe, Twiggs31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.